Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 17, 2019, 9:36 AM CST for Mobile County, Alabama. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2019, 9:36 AM CST (15:36 UTC)
- Expired
- Jan 17, 2019, 2:55 PM CST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
336 WGUS44 KMOB 171536 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 936 AM CST Thu Jan 17 2019 ...The National Weather Service in Mobile has issued a flood warning for the following river in Alabama... Bayou Sara At Saraland affecting Mobile County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-172055- /O.NEW.KMOB.FL.W.0005.190117T1536Z-190117T2055Z/ /SARA1.1.ER.000000T0000Z.190117T1455Z.190117T1455Z.NO/ 936 AM CST Thu Jan 17 2019 The National Weather Service in Mobile has issued a * Flood Warning for The Bayou Sara At Saraland * From this morning until this afternoon * At 8 AM Thursday the stage was...4 feet. * Minor flooding is occurring. * Flood stage is 4 feet. * The river will remain near flood stage today before slowly falling. * At 4 feet...Flooding of streets begins. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 17, 6:08 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 17, 6:08 AM CST, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 608 AM CST Thu Jan 17 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Generally VFR conditions with occasional MVFR through the afternoon in scattered showers. Ceilings lower to LIFR late tonight with patchy fog developing. /13 && .PREV DISCUSSION... /issued 450 AM CST Thu Jan 17 2019/ NEAR TERM /Now Through Thursday night/...A weak cold front will move slowly into the region today and stall just to our northwest tonight as a weakening shortwave moves across the Ohio Valley. Ahead of the front, clouds will increase through the day as moisture levels increase due to a light southerly flow. Scattered showers will increase from the northwest and slowly move southeast through tonight. Weak forcing and the lack of significant deep layer moisture will keep rainfall amounts light, generally less than a quarter of an inch in most areas. Increasing moisture will lead to the development of patchy fog late tonight. Highs today will range from the upper 50s to the north to low 60s across southern portions of the area. Lows tonight will generally be in the low to mid 50s. /13 SHORT TERM /Friday Through Saturday night/...A drier zonal mid level flow pattern will return to the forecast area on Friday, though some residual weak isentropic ascent may result in isolated light rain showers flowing from the northern Gulf toward the western Florida panhandle and adjacent portions of south central and far southwest Alabama. We will maintain a slight chance of rain generally along and to the southeast of a Luverne to Dauphin Island line through Friday afternoon. Low level southerly flow will otherwise persist across the region as the surface ridge of high pressure shifts off the southeast U.S. coast and the next area of low pressure deepens over the southern Plains. Low level moisture will continue to increase across the area into Friday night, with surface dewpoints rising into the mid 50s to around 60 degrees. The mid level flow pattern begins to turn more southwesterly on Friday night ahead of the trough axis that will be translating across the central and southern Plains and toward the Mississippi Valley region. Deep layer moisture should be on the gradual increase underneath the southwest flow pattern aloft Friday night, and additional ascent ahead of this feature will support a low chance of rain showers across much of the forecast area, with the slightly better POPs around 30% favored over southeast Mississippi and interior southwest Alabama. We may also have to monitor for patchy fog development across the region again late Friday night into early Saturday morning. Warmer temperatures are anticipated Friday, with highs in the mid 60s to around 70 degrees. Increased low level moisture will also bring above normal temperatures to the region for Friday night, with lows in the mid 50s to around 60 degrees. The upper level trough is forecast to progress eastward from the vicinity of the Mississippi Valley Saturday morning to across the Tennessee Valley and north central Gulf Coast region Saturday night into early Sunday morning. A deep area of surface low pressure centered over Arkansas around 12Z Saturday morning should lift eastward across the Tennessee Valley by early Saturday evening, before rapidly pushing toward the Eastern Seaboard by early Sunday morning. An attendant cold front trailing south from this area of low pressure will sweep across our forecast area Saturday afternoon into early Saturday evening. Large scale ascent ahead of the approaching trough and cold front will support an organized quasi-linear convective complex that should enter our western zones sometime late Saturday morning or early Saturday afternoon, and translate across our region through early Saturday evening. We have POPs increasing to 50-60% over western portions of our CWA prior to noon Saturday, with categorical coverage around 80% over the entire region through Saturday afternoon. POPs should quickly decrease from west to east into early Saturday evening following the passage of the cold front. A high shear/low CAPE environment will be in place across our region Saturday, as is typical with a number of our QLCS type events. Surface dewpoints in the upper 50s to lower 60s may support MLCAPE values up to 500-700 J/KG across our region Saturday, and this available instability when combined with strong low level flow (850 mb winds 45-55 knots) may be supportive of a few embedded bowing segments within the convective line, capable of producing localized wind damage. A brief, weak tornado also cannot be entirely ruled out. The Day 3 severe weather outlook now has our entire CWA outlined in a Marginal risk for Saturday, which looks reasonable. Increased winds and colder temperatures will return Saturday night following the frontal passage. /21 LONG TERM /Sunday Through Wednesday/...A much drier northwest flow pattern aloft will return to the region on Sunday in the wake of the frontal passage. Continued breezy conditions are expected given the MSLP gradient. Temperatures will be chilly on Sunday with highs only reaching the mid 40s to around 50 degrees. Winds should begin to diminish Sunday night, setting up favorable conditions for a light freeze with lows in the mid 20s to around 30 degrees over much of the area away from the immediate coast. The surface ridge moves east Monday, allowing for a return southerly flow Monday night into Tuesday. The next area of deep moisture and large scale ascent ahead of another approaching trough will bring the next good chance of rain to our region Tuesday into Wednesday, though timing of this next system is still uncertain. /21 MARINE...A light to moderate southerly flow will increase Friday night into Saturday as a strong cold front approaches the area. The front will move through the marine area Saturday night with a strong northwest flow developing and continuing through Sunday. Gusts to gale force are possible Saturday night. Southerly flow returns early next week in advance of another approaching cold front. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jan 17, 4:51 AM CST, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 451 AM CST Thu Jan 17 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-181100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 451 AM CST Thu Jan 17 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A moderate risk of rip currents is expected to develop along area beaches Friday and Friday night, with a high risk of rip currents expected Saturday through Sunday. A few strong storms will be possible along and ahead of an approaching cold front Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-181100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 451 AM CST Thu Jan 17 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Increasing winds and building seas are expected to bring hazardous conditions for small craft across the marine area this weekend. A moderate to strong southerly flow will develop ahead of an approaching cold front Saturday, followed by strong offshore flow in the wake of the front Saturday night into Sunday. A few strong storms will also be possible over the marine area Saturday afternoon and evening
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.